Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 324, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 1, 2012, 8:14 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2012, 8:14 PM EDT (00:14 UTC)
- Expired
- Aug 1, 2012, 9:07 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 115 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 8:15 PM EDT | HAIL 1 | 6 Sse Aspen, VA | QUARTER SIZE HAIL ON WOODBURN LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
464
WUUS51 KRNK 020014
SVRRNK
VAC037-083-020115-
/O.NEW.KRNK.SV.W.0324.120802T0014Z-120802T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 915 PM EDT.
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MT
LAUREL...OR 8 MILES NORTHWEST OF CLOVER...AND MOVING SOUTH AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
MT LAUREL...
CLOVER...
SCOTTSBURG...
DRYBURG...
STAUNTON RIVER STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
3658 7871 3655 7873 3653 7878 3654 7892
3701 7903 3703 7866 3679 7856 3670 7864
3663 7855
TIME...MOT...LOC 0014Z 346DEG 14KT 3692 7878
$$
RAB2 follow-up statements
163
WWUS51 KRNK 020019
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
819 PM EDT WED AUG 1 2012
VAC037-083-020115-
/O.CON.KRNK.SV.W.0324.000000T0000Z-120802T0115Z/
HALIFAX VA-CHARLOTTE VA-
819 PM EDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN HALIFAX AND SOUTHWESTERN CHARLOTTE COUNTIES...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MT LAUREL...OR 6 MILES NORTHWEST OF CLOVER...MOVING
SOUTH AT 15 MPH. ANOTHER THUNDERSTORM WAS DEVELOPING RAPIDLY AND
ALREADY APPROACHING SEVERE LEVELS IN NORTHWEST HALIFAX
COUNTY...BETWEEN CODY AND NATHALIE.
LOCATIONS IMPACTED INCLUDE...
MT LAUREL...
CLOVER...
SCOTTSBURG...
DRYBURG...
STAUNTON RIVER STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
3658 7871 3655 7873 3653 7878 3654 7892
3701 7903 3703 7866 3679 7856 3670 7864
3663 7855
TIME...MOT...LOC 0017Z 346DEG 14KT 3691 7878
$$
RAB619
WWUS51 KRNK 020107
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
907 PM EDT WED AUG 1 2012
VAC037-083-020117-
/O.CAN.KRNK.SV.W.0324.000000T0000Z-120802T0115Z/
HALIFAX VA-CHARLOTTE VA-
907 PM EDT WED AUG 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HALIFAX AND
SOUTHWESTERN CHARLOTTE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
HAS DROPPED BELOW SEVERE LIMITS. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
3658 7871 3655 7873 3653 7878 3654 7892
3701 7903 3703 7866 3679 7856 3670 7864
3663 7855
TIME...MOT...LOC 0107Z 346DEG 14KT 3672 7872
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:41 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 1, 7:41 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 741 PM EDT WED AUG 1 2012 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST BUT DISSIPATE OVER WEST VIRGINIA TONIGHT. UPPER LEVEL HIGH PRESSURE WILL EXPAND OVER THE SOUTHEAST AND THE MIDDLE ATLANTIC THROUGH THE WEEKEND. A COLD FRONT WILL DROP SOUTH FROM THE GREAT LAKES AND THE OHIO VALLEY EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... AT 640 PM EDT WEDNESDAY... INCREASED POPS FOR THIS EVENING INTO TONIGHT. SOME OF THE THUNDERSTORMS WILL CONTAIN GUSTY WINDS AND HAIL. MORE ADJUSTMENT AS NIGHT PROGRESSES. AT 309 PM EDT WEDNESDAY... COLUMN IS BECOMING INCREASINGLY DRIER...THUS LESS DEVELOPMENT THAN YESTERDAY AND EVEN LESS IS EXPECTED ON THURSDAY. A FEW STORMS HAVE POPPED UP THIS AFTERNOON BUT HAVE FALLEN OVER RATHER QUICKLY. WARMER AND MORE SOUPY REGIME ACROSS THE SOUTHSIDE AND PIEDMONT AND PERHAPS MORE DEVELOPMENT THERE LATE PM EARLY EVENING IF SOME SORT OF OUTFLOW ARRIVES FROM STORMS ALONG THE BLUE RIDGE. A WEAK DISTURBANCE WILL MOVE ACROSS EXTREME SW VA AND NW NC THIS EVENING...ATTM IT IS ALLOWING STORMS TO FIRE ACROSS E KY AND SW WEST VA. SOME OF THESE CELLS MAY BE THE CATALYST FOR FURTHER DEVELOPMENT LATER THIS EVENING ACROSS NW NC AND THE NC PIEDMONT SO DID EXTEND POPS A LITTLE DEEPER INTO THE NIGHT. GROUND MAY STILL BE WET ENOUGH FROM LAST NIGHT'S HVY RAIN ACROSS THE NEW RIVER VALLEY TO GENERATE A FEW HOURS OF DENSE FOG RIGHT AROUND DAWN...OR IF ANOTHER STORM HAPPENS TO MOVE OVER SIMILAR AREAS TONIGHT. WITH DEWPOINTS EXPECTED TO FALL ANOTHER 3-5F THURSDAY AFTERNOON AND NIL UPPER LEVEL FORCING...ONLY EXPECTING AN ISOLATED STORM ALONG THE SW SPINE OF THE BLUE RIDGE OR THE PIEDMONT THURSDAY PM AT MOST. WITH H85 TEMPS REACHING +20C TACK ON A FEW MORE DEGREES FOR MAX T IN COMPARISON TO TODAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... AS OF 230 PM EDT WEDNESDAY... OTHER THAN FOR A RENEGADE EVENING TSRA SW TIER THURSDAY EVENING EXPECT MAINLY DRY WEATHER TO LINGER INTO THURSDAY NIGHT. HOWEVER HIGH 5H HEIGHTS WILL START TO BREAK DOWN BY THE END OF THE WEEK AS THE SURFACE HIGH SLIDES FARTHER OFFSHORE AND WEAK IMPULSES ROUND THE UPPER RIDGE TO THE WEST. THIS ALONG WITH WEAK RETURN FLOW AND INCREASING PWATS WILL BRING SCATTERED SHRA/TSRA CHANCES BACK BY FRIDAY AFTERNOON...WITH BEST COVERAGE ACROSS THE WEST WHERE WILL CARRY CHANCE POPS. PATTERN SHOULD EVOLVE BACK TO MORE OF A WEAK TROFFINESS NATURE FRIDAY NIGHT INTO SATURDAY WITH MODELS INDICATING A BETTER SHORTWAVE HEADING INTO WEST BY SAT AFTERNOON. THIS COMBINED WITH HEATING AND MOISTURE MAY MAKE FOR MORE ORGANIZED TSRA COVERAGE ESPCLY BLUE RIDGE WEST WHERE HAVE UPPED POPS BUT KEPT BELOW LIKELYS FOR NOW. OTRW PC AND HOT ON FRIDAY WITH HIGHS PUSHING THE LOW/MID 90S EAST AND UPPER 80S MOUNTAINS. SHOULD BE SLIGHTLY COOLER ALTHOUGH STILL MUGGY GIVEN MORE CLOUDS/SHRA SATURDAY AFTERNOON WHICH MAY KEEP HIGHS A BIT LOWER OVER THE WEST BUT STILL 90ISH SE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 115 PM EDT WEDNESDAY... WEAK UPPER TROFFINESS WILL LINGER ACROSS THE REGION FOR THE LAST PART OF THE WEEKEND WITH DEEPER MOISTURE IN PLACE SUNDAY AHEAD OF A STRONGER SHORTWAVE TROF APPROACHING FROM THE NW. THIS SHOULD RESULT IN A ANOTHER ROUND OF SCATTERED SHRA/TSRA SAT EVENING AND AGAIN SUNDAY AFTERNOON ESPCLY MOUNTAINS WHERE WILL BE CLOSER TO THE UPSTREAM SURFACE COLD FRONT...AND WITHIN THE PRECEDING DEEPER SW TO NE MOISTURE LOBE. THIS FRONT LOOKS TO PUSH SE TOWARD THE AREA MONDAY BEFORE EITHER STALLING NEARBY OR PERHAPS LIMPING THROUGH BY TUESDAY MORNING AS THE 5H TROF LIFTS OUT TO THE NE. THUS LIKE SLOWER PROGRESSION OF THE BOUNDARY ALLOWING PRE-FRONTAL OUTFLOW TO INTERACT WITH HEATING/MOISTURE FOR BETTER COVERAGE OF STORMS MONDAY AFTERNOON/EVENING. CONVECTIVE LINE MAY TAKE THE FRONT TO THE SE MONDAY NIGHT RESULTING IN SOME DRYING ESPCLY NORTH AND WEST TUESDAY INTO WEDNESDAY BUT QUITE UNCERTAIN AT THIS POINT. THEREFORE KEEPING SOME LOW POPS SOUTHEAST BOTH DAYS AND ISOLATED CHANCES WESTERN RIDGES WEDNESDAY AFTERNOON FOR WEAK RETURN FLOW POP UP STORMS. OTRW TEMPS RATHER CLOSE TO IF NOT A BIT ABOVE NORMAL...WITH HIGHS MAINLY 80S EXCEPT AROUND 90 SE THRU THE PERIOD. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 735 PM EDT WEDNESDAY... ONE CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WITH HAIL AND GUSTY WINDS HAVE EXITED THE ROANOKE VALLEY TO THE EAST INTO THE FOOTHILLS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH WITH THE LOSS OF HEATING THIS EVENING. EXPECT AREAS OF LOW CLOUDS AND FOG TO DEVELOP OVERNIGHT ESPECIALLY WHERE HEAVY RAINS HAS FALLEN WITH THUNDERSTORMS. SOME IFR CIG/VIS MAY OCCUR AGAIN OVERNIGHT INTO THURSDAY MORNING. ANY FOG OR LOW CLOUDS WILL LIFT BY LATE MORNING. THE DAILY AFTERNOON AND EVENING THREAT OF SHOWERS AND THUNDERSTORMS CONTINUES THROUGH THE WEEK...SCATTERED IN NATURE THIS AFTERNOON AND EVENING...AND ISOLATED THURSDAY INTO FRIDAY AS WEAK HIGH PRESSURE SETTLES IN FROM THE WEST. MOISTURE WILL BEGIN TO RETURN OVER THE WEEKEND WITH DIURNAL BOUTS OF SHOWERS AND STORMS LIKELY WITH MOSTLY AFTERNOON/EVENING MVFR CONDITIONS POSSIBLE AT TIMES SATURDAY AND SUNDAY. OUTSIDE OF THIS MAINLY DIURNALLY DRIVEN CONVECTION...THE ONLY OTHER FLIGHT WEATHER HAZARDS WOULD BE FROM OVERNIGHT VALLEY FOG. STORM'S MAY BE MORE NUMEROUS ON MONDAY AS A COLD FRONT DROPS SOUTHEAST OUT OF THE OHIO VALLEY AND GREAT LAKES. && .CLIMATE... JULY 2012 WAS THE WARMEST JULY SINCE RECORD KEEPING BEGAN IN ROANOKE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM/PM NEAR TERM...KK/KM SHORT TERM...JH LONG TERM...JH AVIATION...KK/KM CLIMATE...
Hazardous weather outlook, Aug 1, 4:22 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 422 PM EDT WED AUG 1 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-022030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 422 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED DAMAGING WINDS/SEVERE HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 1, 7:06 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 3 WNW ROANOKE 37.30N 80.00W
08/01/2012 E1.75 INCH CITY OF ROANOKE VA PUBLIC
GOLF BALL SIZE HAIL ON VIRGINIA AVE
&&
FISHERLocal storm report, Aug 1, 7:08 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
708 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 1 SE ROANOKE 37.27N 79.94W
08/01/2012 E1.00 INCH CITY OF ROANOKE VA BROADCAST MEDIA
QUARTER SIZE HAIL ON 3RD STREET SW ACROSS FROM THE CITY
COURT HOUSE
&&
FISHERLocal storm report, Aug 1, 7:27 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL BOONES MILL 37.12N 79.95W
08/01/2012 E1.00 INCH FRANKLIN VA FIRE DEPT/RESCUE
QUARTER SIZE HAIL IN BOONES MILL
&&
FISHERLocal storm report, Aug 1, 7:49 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 4 WNW ROANOKE 37.30N 80.03W
08/01/2012 E1.00 INCH CITY OF SALEM VA FIRE DEPT/RESCUE
QUARTER SIZE HAIL ON ELECTRIC ROAD
&&
FISHERSpecial weather statement, Aug 1, 7:49 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT WED AUG 1 2012
VAZ045-058-059-020045-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
749 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN
CAMPBELL...WESTERN CHARLOTTE AND EASTERN HALIFAX COUNTIES...
AT 745 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
PHENIX...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ASPEN AROUND 800 PM...MT LAUREL AROUND 840 PM
AND CLOVER AROUND 845 PM.
LAT...LON 3671 7863 3667 7889 3714 7894 3717 7876
3672 7862
RABLocal storm report, Aug 1, 8:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
812 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 5 S ROANOKE 37.20N 79.95W
08/01/2012 ROANOKE VA 911 CALL CENTER
POWER LINES DOWN ON INDIAN GRAVE ROAD NEAR RT 220
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:00 PM EDT | Special Weather Statement | RNK | Pulaski | 60 min |
| Aug 1, 9:41 PM EDT | Special Weather Statement | RNK | Halifax | 34 min |
| Aug 1, 10:10 PM EDT | Special Weather Statement | RNK | Pulaski | 35 min |
| Aug 1, 10:52 PM EDT | Special Weather Statement | RNK | City of Radford | 53 min |
| Aug 2, 2:30 PM EDT | Special Weather Statement | RNK | Campbell | 30 min |
| Aug 2, 3:43 PM EDT | Special Weather Statement | RNK | Pittsylvania | 47 min |
| Aug 2, 3:52 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 2 hr |
| Aug 2, 5:41 PM EDT | Special Weather Statement | RNK | Appomattox | 49 min |
| Aug 2, 6:10 PM EDT | Special Weather Statement | RNK | Halifax | 50 min |
| Aug 2, 6:17 PM EDT | Special Weather Statement | RNK | Charlotte | 28 min |
| Aug 2, 6:49 PM EDT | Special Weather Statement | RNK | Appomattox | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.